# SDR QMLA2014072314089

- Difficulty date: July 23, 2014
- Submitted: July 28, 2014
- Operation: Air carrier
- Aircraft: N125LN
- Make and model: Aerosp AS355*
- Aircraft serial: 4145
- Aircraft time: 3,374 hours, 9,739 cycles
- Engine: Tmeca ARRIEL1D1
- Engine time: 3,231 hours, 8,318 cycles
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: 150SG122Q
- Part serial: 9887XL2
- Condition: Failed
- Location: Engine
- Stage of operation: AA
- How discovered: O
- Nature of condition: B, H
- Precautionary procedure: A

## Discrepancy

UNUSUAL SMELL AS RETURNING TO BASE FOLLOWING A BASE TRANSFER.  MADE DECISION TO LAND AT THE NEAREST AIRPORT.  THE TURN EXECUTED TO NAVIGATE TO THE AIRPORT PUT THEM IN HEAVY RAIN WHICH DIMINISHED VISIBILITY.  AT THIS TIME HE NOTICED A FUEL P LIGHT ILLUMINATE ON THE INSTRUMENT PANEL.  THE PILOT DECIDED TO DISCONTINUE THE FLIGHT PATH TO THE AIRPORT & TURNED AWAY FROM THE HEAVY RAIN.  DURING THIS TURN, A GEN LIGHT ILLUMINATED AS WELL.  DECIDED TO LAND THE ACFT IN A NEARBY PARKING LOT.  HIS DECISION NOT TO RESET THE GEN WAS DUE TO THE OBVIOUS SMELL IN THE CABIN & THE POSSIBILITY OF ESCALATING THE ALREADY PROBLEMATIC SITUATION.  ONLY SECONDS AFTER THE ILLUMINATION OF THE GEN LIGHT, THE COMMUNICATION RADIOS DROPPED OFF LINE AS WELL AS ALL THE INSTRUMENT LIGHTS & LANDING LIGHTS.  THERE WAS ALSO SOME BRIEF ERRATIC NG INDICATIONS.  THE STARTER GEN HAD FAILED ON THE GEN SIDE.  THE STARTER GEN WAS REPLACED & THE ACFT WAS RETURNED TO SERVICE.
